Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 47, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Aug 26, 2022, 8:06 AM EDT for Hamblen County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2022, 8:06 AM EDT (12:06 UTC)
- Expired
- Aug 26, 2022, 12:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Hamblen County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1578 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 7:23 AM EDT, 43 minutes earlier.
Area forecast discussion, Aug 26, 7:23 AM EDT, 43 minutes before
Area Forecast Discussion National Weather Service Morristown TN 723 AM EDT Fri Aug 26 2022 .UPDATE... FOR 12Z AVIATION. && .SHORT TERM...(Today and Tonight) Key Message: Showers and thunderstorms expected to continue today, peaking in the late afternoon hours. Discussion: Currently showers and thunderstorms continue across the central and northern portions of the eastern TN valley, mainly sparking from outflow of previous storms... And this activity should continue into the morning hours. A shortwave and weak front will try and approach the area today, which could help with more widespread forcing over the area, especially later in the afternoon and evening, leading to greater coverage of storms than the last few days. Some gusty winds and brief heavy rainfall will once again be the primary threats under the strongest of these slow moving storms. Greatest coverage will likely be along the Appalachians and Cumberland Plateau, and temperatures should be similar to what we experienced yesterday. ABM .LONG TERM...(Saturday through Thursday)... Key Messages: 1. Unsettled pattern continues with daily scattered rain chances, the best rain chances occur midweek as a cold front approaches and moves across the area. 2. Temperatures near to slightly above normal. Discussion: Ridging will be in place across our area through the weekend. Diurnal showers and storms can be expected each day with the main focus being on the high terrain areas. On Monday, high pressure begins to break down as an upper level trough swings across the Great Lakes. More diurnal showers and storms expected Monday afternoon. By Tuesday, the trough extends down into the Ohio River Valley with a cold front that extends from Texas up through Wisconsin. Ahead of this front, a weak shortwave will move into middle/east TN and provide an uptick in shower and storm coverage with Likely POPs in place for most areas. Tuesday night into Wednesday, the aforementioned cold front will move across our area providing another good chance of showers and storms. The better dynamics remain well to our north across the Ohio River Valley so not expecting any severe threat at this time. The biggest question of the forecast period is when does the front clear the area. The GFS and ECMWF suggest the front will clear the area on Wednesday with much drier air moving in by Wednesday night and Thursday. However, the NBM is still hanging on to POPs Thursday which suggests the front may not clear as fast. Will continue to lean toward the NBM for the time being. SR && .AVIATION... 12Z TAF DISCUSSION. Shortwave moving across the northern valley is helping to continue showers and the occasional thunderstorm north of KTYS and near KTRI. Expect this to continue through the morning, with decreasing lightning chances as the shortwave moves eastward. Diurnal storms will then begin in the afternoon, with a TEMPO group during the most likely period. If storms clear out overnight then the chance for fog at KTRI is very high in the morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 87 71 90 72 89 / 40 30 30 10 40 Knoxville McGhee Tyson Airport, TN 87 69 90 70 91 / 40 30 30 10 30 Oak Ridge, TN 87 68 89 70 91 / 40 20 20 0 30 Tri Cities Airport, TN 85 64 88 65 89 / 40 30 30 10 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 26, 4:03 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 403 AM EDT Fri Aug 26 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 403 AM EDT Fri Aug 26 2022 /303 AM CDT Fri Aug 26 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight Showers and thunderstorms are once again expected today, peaking in strength and coverage in the afternoon and early evening hours. These slow moving storms could result in brief heavy rainfall leading to isolated flooding, and strong winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Aug 26, 4:40 AM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Morristown TN
440 AM EDT Fri Aug 26 2022
TNZ013-014-260930-
Claiborne TN-Campbell TN-
440 AM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northwestern
Claiborne and northern Campbell Counties through 530 AM EDT...
At 440 AM EDT, Doppler radar was tracking a strong thunderstorm near
Red Ash, or 12 miles north of La Follette, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jellico, White Oak, Elk Valley, Indian Mountain State Park and
Clairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3659 8388 3640 8395 3648 8428 3651 8427
3651 8426 3653 8426 3653 8425 3657 8425
3659 8424
TIME...MOT...LOC 0840Z 281DEG 14KT 3655 8417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SRThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 4:40 AM EDT | Special Weather Statement | MRX | Campbell | 50 min |
| Aug 26, 7:25 AM EDT | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen | 41 min |
| Aug 26, 9:45 AM EDT | Areal Flood Advisory | MRX | Cocke, Hamblen, Jefferson | 2 hr |
| Aug 26, 3:22 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea | 16 min |
| Aug 26, 3:33 PM EDT | Special Weather Statement | MRX | Rhea | 42 min |
| Aug 26, 3:38 PM EDT | Flash Flood Warning | MRX | Bledsoe, Rhea | 3 hr |
| Aug 26, 3:41 PM EDT | Special Weather Statement | MRX | Campbell | 34 min |
| Aug 26, 5:19 PM EDT | Flash Flood Warning | MRX | Bledsoe, Sequatchie | 3 hr |
| Aug 26, 1:43 PM EDT | Special Weather Statement | MRX | Russell | 47 min |
| Aug 26, 2:04 PM EDT | Areal Flood Advisory | MRX | Russell, Wise | 3 hr |
| Aug 26, 4:46 PM EDT | Special Weather Statement | MRX | Lee | 44 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.